MAUDE Adverse Event Report: MAQUET SAS VOLISTA ACCESS 600; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS VOLISTA ACCESS 600; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARDVCS209007A
Medical Device Problem Codes Corroded (1131); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 getinge became aware of an issue with one of surgical lights - volista access 600.It was stated the corrosion has built up on the safety ring and pin of the spring arm.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Additional Manufacturer Narrative
The correction of b5 describe event or problem, d4 version of model #, catalog # and serial # deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 21th june 2022 getinge became aware of an issue with one of surgical lights - volista access 600.It was stated the corrosion has built up on the safety ring and pin of the spring arm.We decided to report the issue in abundance of caution as any rust particles falling off into sterile field or during procedure may cause contamination.Corrected b5 describe event or problem: on 21th june 2022 getinge became aware of an issue with one of surgical lights - volista access 600.It was stated the corrosion has built up on the safety ring and pin of the spring arm.On 14 july 2022 the photo with visible the paint chipping on the arm was attached.We decided to report the issue in abundance of caution as any rust or paint particles falling off into sterile field or during procedure may cause contamination.Previous d4 version of model #/ catalog # ard568805906.Corrected d4 version of model #/ catalog # ardvcs209007a.Previous d4 serial (b)(6).Corrected d4 serial (b)(6).
 
Event or Problem Description
On 21th june 2022 getinge became aware of an issue with one of surgical lights - volista access 600.It was stated the corrosion has built up on the safety ring and pin of the spring arm.On 14 july 2022 the photo with visible the paint chipping on the arm was attached.We decided to report the issue in abundance of caution as any rust or paint particles falling off into sterile field or during procedure may cause contamination.
 
Event or Problem Description
Manufaturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - volista access 600.It was stated the corrosion has built up on the safety ring and pin of the spring arm.On (b)(6) 2022 the photo with visible the paint chipping on the arm was attached.We decided to report the issue in abundance of caution as any rust or paint particles falling off into sterile field or during procedure may cause contamination.According to the information provided by getinge technician, the affected device was repaired and returned to use.Based on the information collected, it was established that when the event occurred, the surgical lights did not meet its specification, since appearance of paint peeling and corrosion could be considered as technical deficiency, and in this way devices contributed to event.It remains unknown whether the affected device was or was not being used for patient treatment or diagnosis when the event occurred.When reviewing reportable events for this type of issues we were able to establish that the received incidents are occurring at a low ratio.Based on information from the subject matter experts at the manufacturing site, the concentration of chemical products and the stagnation of cleaning agent residues on the disinfected surfaces are the main factors leading to the deterioration of surfaces.To avoid paint degradation and corrosion it is recommended to respect the cleaning instructions avoiding spraying, high concentrations, prolonged exposure to detergents / disinfectants solutions, to wipe with a dry cloth and to make sure no liquid residue is left on the device after cleaning (user manual for volista ifu 01781 en 16, pages 91-93).To reduce the appearance of rust or the degradation of the surface, the maintenance manual for volista 01762 en 08 on page 215 mentions in the preventive maintenance to lubricate some parts of device.In order to prevent any safety related issue, daily checks mentioned in user manual for volista ifu 01781 en 16 on pages 38-39 and 42 must be performed by the user to detect paint defects, impact marks or other damages.Maquet sas recommends to perform corrective maintenance to rectify the default after its detection.Minor paint chips can be repaired with touch up paint, nevertheless the parts impacted by serious damage must be replaced.Based on this information, we believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident would have been avoided.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.

Brand Name
VOLISTA ACCESS 600
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key14985671
Report Number9710055-2022-00262
Device Sequence Number16582726
Product Code FSY
UDI-Device Identifier03700712401351
UDI-Public3700712401351
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARDVCS209007A
Device Catalogue NumberARDVCS209007A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/14/2022
08/10/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/09/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown